MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) contacted customer support and reported they got peritonitis while on the machine.Upon follow up, the peritoneal dialysis registered nurse (pdrn) stated that the patient presented to the outpatient home dialysis unit on (b)(6) 2023 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 3305 u/l, polymorphs = 88%) were collected, and the patient was diagnosed with peritonitis.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin (per vancomycin level) and ceftazidime 1500 mg daily for 14-21 days.The patient¿s peritoneal effluent culture result returned negative for growth on (b)(6) 2023, and the patient¿s antibiotics were continued.The patient continues to undergo continuous cyclic pd (ccpd) utilizing the same liberty select cycler and is recovering from the serious adverse events.The pdrn attributed causality to a disconnection event, when the patient¿s pd catheter extension set disconnected from the liberty cycler set due to inadequate tightening.The patient reported the liberty cycler set fell to the floor, and they reconnected without utilizing a new set-up.Per the pdrn, the events were unrelated to any fresenius product(s), drug(s), and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the serious adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which warranted antibiotic therapy.The pdrn attributed causality to a disconnection event, when the patient¿s pd catheter extension set disconnected from the liberty cycler set due to improper tightening.The liberty cycler set fell to the floor, and the patient reconnected without utilizing a new set-up.The pdrn stated the serious adverse events were unrelated to any fresenius device(s) and/or product(s).Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Furthermore, in up to 20% of peritonitis cases no offending organism is identified.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius product(s) and/or device(s) caused or contributed to the serious adverse events.Furthermore, there was no report a fresenius device(s) and/or product(s) failed to meet user expectations or manufacturer specifications.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.A review of the user guide was performed.The user guide states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your pd nurse to prevent infection¿.At this time, the reported incident could be attributed to end user error in accordance with the complaint description.As the complaint sample was not available a physical evaluation could not be performed, therefore the alleged event could not be confirmed.
 
Event or Problem Description
A peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) contacted customer support and reported they got peritonitis while on the machine.Upon follow up, the peritoneal dialysis registered nurse (pdrn) stated that the patient presented to the outpatient home dialysis unit on 20/feb/2023 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 3305 u/l, polymorphs = 88%) were collected, and the patient was diagnosed with peritonitis.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin (per vancomycin level) and ceftazidime 1500 mg daily for 14-21 days.The patient¿s peritoneal effluent culture result returned negative for growth on 25/feb/2023, and the patient¿s antibiotics were continued.The patient continues to undergo continuous cyclic pd (ccpd) utilizing the same liberty select cycler and is recovering from the serious adverse events.The pdrn attributed causality to a disconnection event, when the patient¿s pd catheter extension set disconnected from the liberty cycler set due to inadequate tightening.The patient reported the liberty cycler set fell to the floor, and they reconnected without utilizing a new set-up.Per the pdrn, the events were unrelated to any fresenius product(s), drug(s), and/or device(s) deficiency or malfunction.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16491535
Report Number0008030665-2023-00246
Device Sequence Number12459231
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-95004
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight47 KG